Neurology Expert Forum
Headache treatment
About This Forum:

This forum is for questions and support regarding neurology issues such as: Alzheimer's Disease, ALS, Autism, Brain Cancer, Cerebral Palsy, Chronic Pain, Epilepsy, Fibromyalgia, Headaches, MS, Neuralgia, Neuropathy, Parkinson's Disease, RSD, Sleep Disorders, Stroke, Traumatic Brain Injury.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Headache treatment

I am 41 years old and suffer from severe migraines. Treatment is Imitrex, however, the migraines are becoming more severe since January and I am exceeding my recommended dosage of 9 per month. I believe the increase of migraine is due to changes in my menstrual cycle. Have had extended periods and was given a DNC in May.  Had 1 normal period since then.  Now am at day #13 with staining.  Here's my question.  I am considering starting Corgard to decrease the frequency of migraine. It has also been suggested from my GYN to start the pill for regulation of my period.  I am on Provachol for high cholesterol (289, with a ratio of 4.2)- I have not had it checked since I've been given it (about 75 days).  I am obese (222, 5'6"), however, have lost about 25 lbs. in the last 10 months.  How dangerous is it to take Corgard and the pill at the same time?  If the Corgard takes awhile to work, or doesn't work as well as it should, I could potentially be taking Corgard, the pill, Imitrex and Provachol, all in the same day.  What are your feelings on this?  Please help.  I am feeling desperate and need some outside advice.  Thank you.
Related Discussions
Avatar_n_tn
The Corgard is being recommended as a propylactic medication to prevent migraines from occurring. You will need to take this medication everyday even if you do not have a headache. I am aware of no interactions between Corgard, Pravachol, Imitrex, or Oral Hormones. Therefore it would be okay to use them all in the same day. A prophylactic medication is a reasonable choice at this time, and Corgard is one option. The increased migraines may also be related to your hormone imbalance, but the oral replacement may improve or worsen your headaches. If this treatment does not help, seeking the advice of a neurologist who specializes in headaches would be reasonable. Good luck.
Blank
Continue discussion Blank
Blank
Request an Appointment
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank